Alert archive / North Carolina / High Surf Advisories in 2013

High Surf Advisory 9, NWS Newport/Morehead City, NC

October 9, 2013

NWS Newport/Morehead City, NC issued this high surf advisory at Oct 9, 2013, 11:21 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2013, 11:21 PM EDT (03:21 UTC)
Expired
Oct 10, 2013, 3:24 PM EDT
In force
16 hr
Issued by
NWS Newport/Morehead City, NC

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Oct 9, 10:27 PM EDT, 54 minutes earlier.

Area forecast discussion, Oct 9, 10:27 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1027 PM EDT WED OCT 9 2013

.SYNOPSIS...
LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL LIFT SLOWLY NORTH
THROUGH THURSDAY. THE LOW WILL DRIFT SLOWLY EAST INTO THE WEEKEND
AS HIGH PRESSURE CONTINUES WELL TO THE NORTH. THE HIGH TO THE
NORTH WILL SLOWLY SLIDE EAST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 10 PM WEDNESDAY...SCATTERED SHOWERS OBSERVED ACROSS MUCH OF
THE INTERIOR PORTIONS OF THE CWA WITH NUMEROUS SHOWERS AND
THUNDERSTORMS MOVING IN ACROSS THE CENTRAL OBX. THIS ACTIVITY WILL
CONTINUE WITH A PLUME OF MOISTURE MOVING INTO THE AREA FROM THE SE
AS THE SFC LOW SITS OFFSHORE. ANTICIPATE THIS PLUME TO SHIFT
NORTHWARD AND WEAKEN OVER TIME. THIS AREA HAS RECEIVED HIGH AMOUNTS
OF QPF...SO ANTICIPATE SOME LOCALIZED FLOODING IN THESE AREAS.
ALTHOUGH...NOT THE MOST CONVECTIVE ENVIRONMENT...HAVE SEEN
LIGHTNING OCCURRING WITH THESE HEAVIER BANDS DUE TO SFC CONVERGENCE.
SUBSIDENCE IS TAKING SHAPE ALOFT AS THE MID/UPPER LEVEL LOW
BECOMES STATIONARY OVERHEAD. THIS WILL SLOWLY LOWER SATURATION
WITHIN THE COLUMN AND PRODUCE LOW CLOUDS/PATCHY DRIZZLE FOR MUCH
OF THE AREA THROUGH MORNING. GIVEN INSULATION AND NORTHERLY FLOW
KEEPING THE ATMOSPHERE MIXED...TEMPS WILL SLOWLY DROP INTO THE
UPPER 50S INLAND TO THE MID 60S ACROSS THE IMMEDIATE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SFC LOW PRES SLOWLY PUSHES NORTH ALONG THE NORTHERN OBX WHILE THE
MID LEVEL CIRCULATION DRIFTS NORTH INTO VA. SCATTERED PRECIP WILL
LINGER OVER THE FORECAST AREA THURSDAY BUT THE DEEPER WRAPAROUND
MOISTURE AND INSTABILITY WILL CONTINUE OVER NORTHERN AREAS SO
WILL HAVE HIGHER POPS THERE. NOT EXPECTING MUCH IF ANY SUN
ESPECIALLY OVER INLAND AREAS SO HIGHS WILL REMAIN WELL BLO NORMAL,
UPPER 60S TO LOWER 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM WED...UPPER LOW WILL CONTINUE OVER THE CAROLINAS THU
NIGHT INTO THE WEEKEND...AS SFC LOW MOVES NORTH ALONG THE COAST.
NO SIGNIFICANT CHANGES NEEDED TO PREVIOUS FORECAST. FORECAST
SOUNDINGS INDICATE EXCELLENT MOISTURE FLOW OFF THE RELATIVELY WARM
ATLANTIC AT THE LOWER LEVELS WITH DRYING INITIATING ALOFT THUR
NIGHT INTO FRI. NE FLOW WILL PERSIST ACROSS THE REGION DUE TO THE
LOW OFFSHORE AND HIGH PRESSURE OVER NEW ENGLAND...WHICH WHEN
COUPLED WITH A MOIST BOUNDARY LAYER...WILL LEAD TO PRECIP AND
CLOUD COVER THROUGH LATE WEEK AND WILL ALSO ACT TO KEEP MAX TEMPS
SEVERAL DEGREES BELOW CLIMO. WILL CONTINUE POPS THROUGH THE
WEEKEND...WITH HIGHEST CHANCES OVER THE NORTHERN CWA AND OUTER
BANKS CLOSER TO UPPER LOW. LOW PRESSURE SYSTEM SHOULD SLOWLY MOVE
OFF THE COAST EARLY NEXT WEEK AS NEXT FRONTAL SYSTEM APPROACHES
FROM THE W. WILL CONTINUE TO KEEP TUE INTO EARLY WED DRY...WITH
PRECIP CHANCES INCREASING LATE WED AHEAD OF APPROACHING COLD
FRONT.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 630 PM WEDNESDAY...WILL CONTINUE A PERSISTENCE APPROACH TO
THE TAFS THIS CYCLE. CURRENTLY IFR CEILINGS AT KPGV AND KOAJ WITH
MVFR ELSEWHERE. EXPECT LITTLE IF ANY IMPROVEMENT GIVEN THE DEEP
MOIST ONSHORE FLOW. LIFR CONDITIONS LIKELY WILL BE REACHED IN THE
STRENGTHENING NOCTURNAL INVERSION LATE THIS EVENING OR EARLY THU
MORNING. ONLY SLOWLY RISING CIGS EXPECTED THRU MIDDAY FRIDAY GIVEN
THE LACK OF LOW LEVEL DRYING WITH MVFR CIGS CONTINUING INTO EARLY
AFTERNOON.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 3 PM WED...PROLONGED PERIOD OF SUB-VFR STRATUS IS LIKELY
THU NIGHT INTO SAT AS MOIST NE FLOW CONTINUES...WITH UPPER LOW
OVER THE REGION AND SFC LOW MOVING UP THE SE COAST. FORECAST
SOUNDINGS AND SREF IN GOOD AGREEMENT WITH GOOD PROBS OF IFR
STRATUS THU NIGHT INTO SAT. CONDITIONS SHOULD SLOWLY IMPROVE LATE THIS
WEEKEND...THOUGH PERIODS OF SUB-VFR WILL STILL BE POSSIBLE SUN AND
MON WITH MOIST BOUNDARY LAYER AND NORTHERLY FLOW.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 10 PM WEDNESDAY...GRADIENT HAS CONTINUED TO DIMINISHED OVER
THE LAST FEW HOURS WITH THE SFC LOW WEAKENING A BIT OFF THE COAST.
WINDS ARE GENERALLY FROM THE NORTH AROUND 15-25KTS ACROSS THE
NORTH AND 20-25KTS ACROSS THE SOUTHERN WATERS WITH HIGHER GUSTS
OBSERVED. SEAS ARE 8-10FT ACROSS THE NORTHERN WATERS AND 3-7FT
ACROSS THE SOUTHERN WATERS. ANTICIPATE WINDS AND SEAS TO SLOWLY
SUBSIDE ALTHOUGH THE SFC WILL STILL BE CHURNING OFF OUR COAST. SCA
WILL THUS COME DOWN AS THE CONDITIONS FALL BELOW CRITERIA THROUGH
THE END OF THE WORK WEEK.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 3 PM WED...CONDITIONS WILL SLOWLY BE IMPROVING LATE WEEK
INTO THE WEEKEND...THOUGH CONFIDENCE DOES REMAIN SLIGHTLY LOWER
THAN NORMAL AT THIS TIME DUE TO EXACT TRACK OF SFC LOW WHICH WILL
CONTINUE TO IMPACT WINDS/SEAS LATE WEEK INTO THE EARLY WEEKEND. WILL
CONTINUE TO SHOW ELEVATED SEAS NORTH OF OCRACOKE THROUGH FRI WITH
NE SWELL ENERGY. THROUGH SAT NIGHT EXPECT WINDS PRED 15KT OR
LESS...WITH SEAS LIKELY DROPPING BELOW SCA LEVELS LATE FRI FOR THE
NORTHERN/CENTRAL WATERS. MODELS CONTINUE TO SHOW SURFACE LOW
MOVING NORTH OF THE WATERS FRI THEN RETROGRADING BACK OVER THE
OFFSHORE WATERS LATE SAT INTO SUN. N/NE WINDS WILL INCREASE AGAIN
SUN NIGHT INTO MON WITH SEAS POSSIBLY REACHING SCA LEVELS AGAIN
FOR THE NORTHERN WATERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR AMZ130-135.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR AMZ156-158.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT FRIDAY FOR AMZ150.

&&

SYNOPSIS...BTC/RF
NEAR TERM...LEP
SHORT TERM...BTC
LONG TERM...CQD/DAG
AVIATION...CTC/BTC/CQD
MARINE...BTC/CQD/LEP
Hazardous weather outlook, Oct 9, 8:04 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT WED OCT 9 2013

NCZ029-044>047-079>081-090>092-098-110015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-ONSLOW-
804 PM EDT WED OCT 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-094-110015-
CRAVEN-PAMLICO-
804 PM EDT WED OCT 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-110015-
OUTER BANKS DARE-
804 PM EDT WED OCT 9 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING
NORTH OF CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING
SOUTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-110015-
OUTER BANKS HYDE-
804 PM EDT WED OCT 9 2013

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-110015-
CARTERET-
804 PM EDT WED OCT 9 2013

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING
NORTH OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 9:35 PM EDTAreal Flood AdvisoryMHXDare3 hr
Oct 9, 11:21 PM EDTBeach Hazards StatementMHX9 hr
Oct 10, 7:14 AM EDTSpecial Weather StatementMHXTyrrell61 min
Oct 10, 8:28 AM EDTSpecial Weather StatementMHXTyrrell47 min
Oct 10, 11:30 AM EDTSpecial Weather StatementMHXWashington60 min
Oct 10, 4:01 PM EDTBeach Hazards StatementMHX28 hr

Nearby

High Surf Advisories in North Carolina, 2013Every high surf advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.